Norethisterone enanthate-induced cerebral venous sinus thrombosis (CVST)

    loading  Checking for direct PDF access through Ovid

Abstract

A 23-year-old East Indian woman with no significant medical history, except a depot-norethisterone enanthate injection taken 3 weeks prior to admission, presented with a gradually worsening headache for the past 5 days. She had no fever, vomiting, neck stiffness, focal weakness or rash, and examination was unremarkable with no focal neurological deficits. Vasculitic, thrombophilia and sepsis screens were normal. A brain CT scan showed a left parietal lobe venous infarct, secondary to a venous dural sinus thrombosis, with MRI and Magnetic Resonance Venogram (MRV) confirming a signal void. She was diagnosed to have multiple cerebral venous sinus thrombosis due to norethisterone enanthate. She made a complete recovery following treatment with mannitol, dexamethasone and anticoagulants. A follow-up brain MRI done at 6 months was normal.

Related Topics

    loading  Loading Related Articles